Alert archive / Missouri / Severe Thunderstorm Warnings in 2008

Severe Thunderstorm Warning 229, NWS Springfield, MO

May 13, 2008Benton County, Missouri

NWS Springfield, MO issued this severe thunderstorm warning at May 13, 2008, 8:55 PM CDT for Benton County, Missouri. It was in force for 50 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
May 13, 2008, 8:55 PM CDT (01:55 UTC)
Expired
May 13, 2008, 9:45 PM CDT
In force
50 min
Issued by
NWS Springfield, MO
Area
Storm-based polygon

County Benton County, MO

The radar

The Pleasant Hill radar (KEAX), 91 km from the middle of the area, began a volume at 01:56 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jan 7, 1:52 PM CSTTornado WatchSPC146 days
May 13, 5:09 PM CDTTornado WatchSPC5 hr

The nearest sounding before it

Springfield, MO (KSGF), launched 00:00Z, 1.9 hours before the alert went out and 179 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Springfield, MO at 00:00Z on 2008-05-14Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 635 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Springfield, MO at 00:00Z on 2008-05-14The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 201 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
635 J/kg
Mixed-layer CIN
-61 J/kg
Mixed-layer LCL
624 m above ground
0-6 km bulk shear
52 kt
0-1 km storm-relative helicity
201 m²/s²
0-3 km storm-relative helicity
215 m²/s²
Significant tornado parameter
0.7
Supercell composite
6.5

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS53 KSGF 140156
SVRSGF
MOC015-140245-
/O.NEW.KSGF.SV.W.0229.080514T0155Z-080514T0245Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE SPRINGFIELD MO
855 PM CDT TUE MAY 13 2008

THE NATIONAL WEATHER SERVICE IN SPRINGFIELD HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHERN BENTON COUNTY IN CENTRAL MISSOURI...

* UNTIL 945 PM CDT.

* AT 850 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM 9 MILES NORTHWEST OF RACKET...OR 8 MILES EAST
  OF CLINTON...MOVING EAST AT 29 MPH. THIS STORM IS CAPABLE OF
  PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60
  MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  LINCOLN BY 920 PM CDT.
  COLE CAMP BY 940 PM CDT.

THE TOWNS OF PALO PINTO...BRANDON...IONIA...MORA AND CROCKERVILLE ARE
ALSO IN THE PATH OF THIS SEVERE THUNDERSTORM.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 1100 PM CDT TUESDAY EVENING
FOR SOUTHEAST KANSAS AND SOUTHWESTERN MISSOURI.

LAT...LON 3854 9307 3827 9308 3825 9353 3843 9352
      3851 9352 3852 9349 3851 9329 3853 9328
      3855 9327
TIME...MOT...LOC 0155Z 248DEG 25KT 3838 9359

$$

BARJENBRUCH
1 follow-up statement
000 
WWUS53 KSGF 140225
SVSSGF

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
925 PM CDT TUE MAY 13 2008

MOC015-140245-
/O.CON.KSGF.SV.W.0229.000000T0000Z-080514T0245Z/
BENTON MO-
925 PM CDT TUE MAY 13 2008

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 945 PM CDT
FOR NORTHERN BENTON COUNTY...

AT 919 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
SEVERE THUNDERSTORMS ALONG A LINE EXTENDING FROM IONIA TO 8 MILES
WEST OF RACKET...MOVING EAST AT 34 MPH. THESE STORMS ARE CAPABLE OF
PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.

SEVERE THUNDERSTORMS WILL BE NEAR...
  LINCOLN BY 930 PM CDT.
  COLE CAMP BY 935 PM CDT.

THE TOWNS OF MORA...RACKET...CROCKERVILLE AND EDMONSON ARE IN THE
PATH OF THESE SEVERE THUNDERSTORMS.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 1100 PM CDT TUESDAY EVENING
FOR SOUTHEAST KANSAS AND SOUTHWESTERN MISSOURI.

LAT...LON 3854 9307 3827 9308 3825 9353 3843 9352
      3851 9352 3852 9349 3851 9329 3853 9328
      3855 9327
TIME...MOT...LOC 0225Z 260DEG 30KT 3849 9325 3827 9356

$$

BARJENBRUCH

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Springfield, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at May 13, 6:19 PM CDT, 2 hours 36 minutes earlier.

Area forecast discussion, May 13, 6:19 PM CDT, 2 hours 36 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SPRINGFIELD MO
619 PM CDT TUE MAY 13 2008

...UPDATE TO AVIATION...

.DISCUSSION...

SHORT TERM (LATE THIS AFTERNOON THROUGH THURSDAY NIGHT)...

MAIN FOCUS FOR THE NEXT 15 HOURS OR SO WILL BE ON SEVERE
THUNDERSTORM POTENTIAL. MOISTURE CONTINUES TO INCREASE THIS
AFTERNOON AHEAD OF A SLOWLY ADVANCING COLD FRONT. AT 2PM...THE
COLD FRONT EXTENDED FROM NEAR TOPEKA TO WICHITA TO OKLAHOMA CITY.
MID TO UPPER 60 DEW POINTS HAD MADE IT INTO NORTHEAST OKLAHOMA
AHEAD OF THIS FRONT.

THE 18Z RAOB FROM KSGF CONTINUED TO REVEAL QUITE THE CAP. THE 19Z
KOUN SOUNDING STILL INDICATED A CAP...BUT IT HAD SIGNIFICANTLY
ERODED SINCE 12Z. RECENT ECHOES ON RADAR ACROSS NORTHEAST OKLAHOMA
HAVE STRUGGLED TO GET ESTABLISHED...LIKELY DUE TO THE CAP.
REGARDLESS...WILL NEED TO WATCH THIS ACTIVITY OVER THE NEXT COUPLE
OF HOURS IN CASE ONE CAN PUNCH THROUGH.

BY EARLY THIS EVENING...SYNOPTIC SCALE LIFT WILL BEGIN TO INCREASE
WITH THE APPROACH OF A WEAK SHORT WAVE TROUGH AND UPPER LEVEL JET
STREAK. THIS COMBINED WITH THE APPROACHING FRONT WILL LIKELY BE
ENOUGH FOR ISOLATED TO WIDELY SCATTERED THUNDERSTORM DEVELOPMENT
ALONG THE FRONT ACROSS EASTERN KANSAS AND WESTERN MISSOURI. THE
INCREASE IN BOUNDARY LAYER MOISTURE AND STEEP MID LAPSE RATES
WILL RESULT IN MODERATE INSTABILITY. WIND SHEAR IN THE HAIL GROWTH
LAYER WILL SUPPORT VERY LARGE HAIL WITH WHAT SHOULD INITIALLY BE
SUPERCELLS. MODIFIED RAOBS AND FORECAST SOUNDINGS WOULD ALSO
YIELD A DAMAGING STRAIGHT LINE WIND THREAT. VEERED WINDS AT THE
SURFACE MAY LIMIT THE TORNADO THREAT SOMEWHAT...BUT LOW LEVEL
SHEAR WILL REMAIN SUFFICIENT FOR AN ISOLATED TORNADO THREAT.

CONFIDENCE DECREASES SOMEWHAT DURING THE LATER EVENING AND
OVERNIGHT HOURS WITH REGARD TO THE STORM MODE AND COVERAGE.
CURRENT THINKING IS THAT WE WILL LIKELY SEE A BROKEN LINE OF
STORMS GET GOING ALONG THE FRONT AND PUSH ACROSS MUCH OF THE
MISSOURI OZARKS. THE PRIMARY SEVERE THREAT WITH THIS BROKEN LINE
WILL BE DAMAGING STRAIGHT LINE WINDS AND LARGE HAIL. THE LATEST
RUC MODEL IS SOMEWHAT CONCERNING ALONG AND SOUTH OF HIGHWAY 60 AS
IT INCREASES LOW LEVEL WIND SHEAR TO A POINT WHERE SPIN UPS ALONG
THE LINE WOULD BE POSSIBLE. THIS MAKES SENSE GIVEN WHAT SHOULD BE
A STRENGTHENING LOW LEVEL JET. WITH LCLS ALSO LOWERING DURING THIS
TIME FRAME...WILL BE UPDATING THE HAZARDOUS WEATHER OUTLOOK BY 4
PM TO INCLUDE PORTIONS OF SOUTH CENTRAL MISSOURI IN THE ISOLATED
TORNADO RISK.

SCHAUMANN

WEDNESDAY...THE REGION WILL BE BETWEEN SYSTEMS. A LINGERING CHANCE
FOR SHRA/TSRA EXISTS OVER THE SOUTHERNMOST CWA AS THE WEAKENING
FRONT BEGINS TO SHIFT TO THE SOUTH AND FURTHER LOSE IDENTITY. MOST
OF WEDNESDAY WILL LIKELY BE DRY. PRECIP WILL ONCE AGAIN GET GOING
TO OUR SOUTH AND SOUTHWEST LATE IN THE DAY.

WEDNESDAY NIGHT AND THURSDAY...STILL HAVE DIFFERENCES WITH THE
SHORT RANGE MODELS DURING THIS TIME FRAME. A WEAK SFC WAVE IS
PROGGED TO DEVELOP TO OUR SOUTHWEST. MODELS AGREE THAT THE CURRENT
CUT OFF LOW OVER THE SOUTHWEST WILL SLOWLY APPROACH AND
WEAKEN...BUT PLACING OF KEY FEATURES IS STILL IN QUESTION. THE GFS
IS THE MODEL SOLUTION FARTHEST TO THE NORTH...AND STRONGEST WITH
SFC LOW PRESSURE. MEANWHILE THE NAM/ECMWF/UKMET ALL AGREE ON
WEAKER SFC LOW DEVELOPMENT AND A SLIGHTLY FARTHER SOUTH SFC
FRONTAL BOUNDARY. HAVE SIDED WITH THE AGREEMENT OF THE
NAM/ECMWF/UKMET GIVEN ECMWF CONTINUITY AS OF LATE.

WILL BASICALLY SEE RAIN DEVELOP FROM THE SW TO NE AS WEDNESDAY
NIGHT PROGRESSES...WITH THE BETTER CHANCES FOR RAINFALL FROM EARLY
THURSDAY MORNING THROUGH MUCH OF THURSDAY. GIVEN THE PROGRESSIVE
NATURE OF THIS SYSTEM...THE RISK FOR HEAVY RAIN IS LIMITED.
NEVERTHELESS WITH PWS BETWEEN 1 AND 1.5 INCHES...WILL NEED TO
MONITOR HEAVY RAIN POTENTIAL TOWARD THE MO/ARK BORDER. WITH THE
REGION ON THE COOL SIDE OF THE BOUNDARY SEVERE WEATHER IS NOT
EXPECTED.

THURSDAY NIGHT...A SLOWER EXIT TO THIS SYSTEM IS POSSIBLE...BUT
CURRENT INDICATIONS ARE FOR PRECIP TO EXIT STAGE EAST BY THIS
PERIOD. HAVE KEPT A SLIGHT CHC MENTION...ESPECIALLY OVER EASTERN
ZONES...AS A HOMAGE TO A SLOWER EXIT. SOME CLEARING IS POSSIBLE AS
NW WINDS BEGIN TO ADVECT A DRIER AIRMASS INTO THE REGION. BELOW AVG
TEMPS IN THE 40S ARE EXPECTED.

GAGAN

LONG TERM (FRIDAY THROUGH TUESDAY)...

MED RANGE MODEL OUTPUT AGREES IN DEVELOPING NORTHWEST FLOW ALOFT
AS RIDGING AMPLIFIES OVER THE WESTERN CONUS AND TROUGHING DEEPENS
IN THE NORTHEASTERN CONUS. THIS PATTERN IS PROGGED TO BEGIN
BREAKING DOWN AT SOME POINT NEXT WEEK...WHICH IS WHERE MODELS
BEGIN TO WAVER A BIT. THE BOTTOM LINE FOR THE EXTENDED PERIOD IS
GENERALLY DRY WITH AT OR BELOW AVERAGE TEMPERATURES. THERE IS
OPPORTUNITY FOR A BRIEF SHOT OR TWO AT SOME LIGHT RAIN AS
SHORTWAVES ROUND THE EASTERN TROUGH...BUT TIMING SUCH FEATURES IS
A RATHER MOOT EXERCISE AT THIS JUNCTURE.

GAGAN

&&

.AVIATION...

FOR THE 0000 UTC KSGF/KJLN TAFS...A FEW BREAKS ARE DEVELOPING
IN THE MVFR CEILINGS AHEAD OF A COLD FONT OVER SOUTHEAST
KANSAS...HOWEVER...THUNDERSTORMS HAVE ALSO RECENTLY ERUPTED ALONG
THIS FRONT AS WELL...AND EXPECT THEM TO MOVE EAST INTO THE KJLN
AREA EARLY THIS EVENING...AND INTO KSGF MID/LATE EVENING. LOW END
MVFR OR IFR CONDITIONS WILL OCCUR BEHIND THE FRONT DURING THE
OVERNIGHT HOURS....ESPECIALLY IF CONSIDERABLE PRECIP CONTINUES TO
DEVELOP WITH THE FROPA. HIGH PRESSURE BUILDS INTO THE AREA WED
WITH LOWER CEILINGS EXPECTED TO SCATTER OUT. DSA

&&

.SGF WATCHES/WARNINGS/ADVISORIES...
MO...NONE.
KS...NONE.
&&
Hazardous weather outlook, May 13, 8:25 PM CDT, 30 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SPRINGFIELD MO
825 PM CDT TUE MAY 13 2008

KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-150130-
BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON-
ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS-
LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON-
LAWRENCE-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-MCDONALD-BARRY-STONE-
TANEY-OZARK-OREGON-
825 PM CDT TUE MAY 13 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE MISSOURI
OZARKS AND EXTREME SOUTHEAST KANSAS.

.DAY ONE...TONIGHT.

SEVERE THUNDERSTORMS WILL BE POSSIBLE THIS EVENING WITH LARGE
HAIL...DAMAGING WIND GUSTS OF OVER 60 MPH...AND ISOLATED TORNADOES
OVER SOUTHEAST KANSAS AND WESTERN MISSOURI AHEAD OF A COLD FRONT
THAT EXTENDS FROM NORTHWEST MISSOURI INTO SOUTHEAST KANSAS AT 8
PM. THE MAIN STORM THREAT AREA WILL BE WHERE THE CURRENT TORNADO
WATCH IS IN EFFECT...ROUGHLY ALONG AND WEST OF A LINE FROM WARSAW
TO SPRINGFIELD TO CASSVILLE.

DECREASING INSTABILITY INTO THE OVERNIGHT HOURS WILL LIMIT THE
SEVERE THREAT AFTER 11 PM AS THE COLD FRONT MOVES THROUGH THE REST
OF THE MISSOURI OZARKS. A FEW STRONG TO MARGINALLY SEVERE STORMS
WILL STILL BE POSSIBLE OVERNIGHT EAST OF MISSOURI HIGHWAY 5 WITH
WIND GUSTS OF 40 TO 60 MPH AND SMALL HAIL.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

A FRONTAL BOUNDARY WILL STALL OUT OVER NORTHERN ARKANSAS ON
WEDNESDAY BEFORE LIFTING BACK TO THE NORTH AS AN UPPER LEVEL
DISTURBANCE LIFTS NORTHEAST INTO THE PLAINS WEDNESDAY NIGHT.
SHOWERS AND THUNDERSTORMS WITH LOCALLY HEAVY RAINFALL WILL SPREAD
NORTHWARD INTO SOUTHERN MISSOURI WEDNESDAY NIGHT AND THURSDAY. AT
THIS TIME IT APPEARS AS IF THE STORMS WILL REMAIN BELOW SEVERE
LIMITS...HOWEVER HEAVY RAIN MAY LEAD TO FLOODING OVER EXTREME
SOUTHERN MISSOURI.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL CONTINUE TO BE NEEDED IN SOME AREAS
OVERNIGHT...ESPECIALLY WHERE THE TORNADO WATCH IS CURRENTLY IN
EFFECT.

&&

THIS PRODUCT IS NOW AVAILABLE IN GRAPHICAL FORMAT...ALONG WITH
OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION...AT
HTTP://WWW.CRH.NOAA.GOV/SGF(ALL LOWERCASE)

DSA

In the hours before

Special weather statement, May 13, 7:16 PM CDT, 1 hour 39 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
716 PM CDT TUE MAY 13 2008

KSZ097-140045-
CRAWFORD KS-
716 PM CDT TUE MAY 13 2008

...SIGNIFICANT WEATHER ALERT FOR CRAWFORD COUNTY UNTIL 745 PM CDT...

AT 713 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 7 MILES WEST OF MCCUNE...OR 11 MILES NORTH OF
OSWEGO...MOVING EAST NORTHEAST AT 41 MPH.

NICKEL SIZE HAIL...AND WINDS OF UP TO 50 MPH ARE EXPECTED WITH THIS
STORM.

BARJENBRUCH
Special weather statement, May 13, 7:29 PM CDT, 1 hour 26 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
729 PM CDT TUE MAY 13 2008

KSZ073-140100-
BOURBON KS-
729 PM CDT TUE MAY 13 2008

...SIGNIFICANT WEATHER ALERT FOR BOURBON COUNTY UNTIL 800 PM CDT...

AT 728 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR UNIONTOWN...OR 18 MILES WEST OF FORT
SCOTT...MOVING EAST AT 29 MPH.

THIS STORM WILL BE NEAR...
  UNIONTOWN BY 735 PM CDT.
  REDFIELD BY 745 PM CDT.
  FORT SCOTT AND 9 MILES SOUTH OF FULTON BY 800 PM CDT.

THE TOWNS OF MARMATON...DEVON AND HAMMOND ARE IN THE PATH OF THIS
STORM.

NICKEL SIZE HAIL...AND WINDS AROUND 50 MPH ARE EXPECTED WITH THIS
STORM.

BARJENBRUCH
Local storm report, May 13, 7:57 PM CDT, 58 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
757 PM CDT TUE MAY 13 2008

..TIME..    ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE..    ....MAG....     ..COUNTY LOCATION.. ST.. ...SOURCE....
            ..REMARKS..

0736 PM     FUNNEL CLOUD     1 W MCCUNE              37.35N  95.03W
05/13/2008                   CRAWFORD           KS   EMERGENCY MNGR

            FUNNEL CLOUD REPORTED AT HIGHWAY 400 NEAR CRAWFORD AND
            LABETTE COUNTY LINES.

&&

AF
Local storm report, May 13, 8:38 PM CDT, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
838 PM CDT TUE MAY 13 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0827 PM     TORNADO          MINDENMINES             37.47N 94.59W
05/13/2008                   BARTON             MO   EMERGENCY MNGR

            EMERGENCY MANAGER REPORTS A BRIEF TORNADO NEAR
            MINDENMINES. SEVERAL REPORTS OF FUNNELS SOUTH OF 160
            BETWEEN MINDENMINES AND LAMAR. HAIL NICKEL TO QUARTER
            SIZE IN MINDENMINES.

&&

ANGLE
Special weather statement, May 13, 8:39 PM CDT, 16 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
839 PM CDT TUE MAY 13 2008

MOZ055-140215-
BENTON MO-
839 PM CDT TUE MAY 13 2008

...SIGNIFICANT WEATHER ALERT FOR NORTHERN BENTON COUNTY UNTIL 915 PM
CDT...

AT 836 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 9 MILES EAST OF CLINTON...MOVING NORTHEAST AT 37
MPH.

THIS STORM WILL BE NEAR...
  LINCOLN BY 900 PM CDT.
  COLE CAMP BY 915 PM CDT.

THE TOWNS OF RACKET...PALO PINTO...BRANDON...IONIA AND MORA ARE IN
THE PATH OF THIS STORM.

PENNY SIZE HAIL...AND WINDS AROUND 50 MPH ARE EXPECTED WITH THIS
STORM.

BARJENBRUCH
Local storm report, May 13, 8:47 PM CDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
847 PM CDT TUE MAY 13 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0846 PM     FUNNEL CLOUD     1 S LAMAR               37.48N 94.28W
05/13/2008                   BARTON             MO   EMERGENCY MNGR

            EMERGENCY MANAGER REPORTS FUNNEL 1 MILE SOUTH OF LAMAR
            NEAR THE GOLF COURSE.

&&

ANGLE

The office that day

Everything else NWS Springfield, MO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 13, 7:36 PM CDTSevere Thunderstorm WarningSGFVernon54 min
May 13, 7:38 PM CDTTornado WarningSGFBarton, Jasper52 min
May 13, 8:24 PM CDTTornado WarningSGFBarton, Cedar, Dade51 min
May 13, 9:10 PM CDTTornado WarningSGFBarton, Cedar, Dade35 min
May 13, 9:43 PM CDTSevere Thunderstorm WarningSGFBenton, Morgan47 min

Nearby

Severe Thunderstorm Warnings in Missouri, 2008Every severe thunderstorm warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.